Jump to content
CrazyBoards.org

Recommended Posts

So right now I am currently on Abilify 2mg (for seasonal depression), Vyvanse 40mg (for focus and ADD), and Suboxone 2mg (for a prior opiate habit), and Ambien 10mg as needed for sleep. So far I feel okay. I can't tell whether or not Abilify is working or doing anything at all. There were a few times I forgot to take it, and I felt like crap that day more on a physical level, but I don't know if that was just coincidence. I still have a problem with motivation, the vyvanse really helps me focus but only if I am already engaged in things. (it doesn't get my up and moving). And the suboxone I take is for a weaning process down from my prior opioid habit when I was treating a chronic pain issue. My mood is fairly stable, but I have a hard time experience and feeling pleasure in things. I have always had difficulty with this even before the opioid habit. I just dont know what med or combo will help with this . Opioids were the only thing that allowed me to. Finally the last complaint i have is sleep....I take ambien, when i cant sleep. I usually feel hungover the next day, and sometimes I do wake up in the night. I was thinking about Restoril, but my pdoc is afraid to give me that long term. Any suggestions, comments? Thanks!

Link to comment
Share on other sites

The difficulty feeling pleasure sounds like depression. Abilify 2mg is a really low dose so it's unlikely the cause. More likely your dose is too low. Talk to your pdoc about how you are feeling. She may decide to raise the dose or try something else.

Restoril is an old style benzo, IIRC. It is addictive in that you will always need more to catch that sleepy feeling. It is not a good first or second line choice for that reason, IMO. It also is a crappy night's sleep in my experienc. Have you tried Trazadone? It is a very mild AD that is used a lot for sleep. Remeron is another sedating AD, but a lot of people end up hungover. Lunesta is a hypnotic similar to Ambien. It might be a better choice. Your pdoc probably has a preferred route and also some other ideas.

Link to comment
Share on other sites

I've tried trazadone and hated it, I ended up eating everything out of the fridge through the course of the night and woke up with a massive headache. This occurred the few times that I gave it a chance. Lunesta had a horrible bitter taste that lingered for days and I actually have not tried romeron yet, but it is an option. As for the Abilify, isn't 5mg and less for depression, and higher than 5mg is more BDP or Schizophrenia, correct? Lastly, how do you type in the meds that youve used/using and rx in fine print on this site? I can't find it.

Link to comment
Share on other sites

I didn't see that you are on an antidepressant. Abilify in itself is not an antidepressant but works wonders for some people if it is added to an antidepressant. And as Stacia has noted, 2 mg is a really low dose.

Link to comment
Share on other sites

Trazadone was a horrible experience for me. Bad, bad, bad. But a lot of people do okay on it. Lunesta worked until it didn't.

Remeron causes major eating issues for a fair number of people. Low dose Seroquel is one of the most effective sleep meds. The hangover often wears off after a few weeks, but you may eat your fridge. You might do best by simply raising your Abilfy dose. Idk. Talk to your doc about that one.

Abilify is used in higher doses than 5mg for depression. Similarly, it sometimes is used in low dose for bipolar. There isn't really a this much for one, that much for another rule.

To create a header, go to your picture drop box in the upper right corner. Select "settings." Then select "profile." Headers here run across the top. Then select "change signature." Headers here run vertical. A box will come up where you can enter your info. Hit save and you are done.

ETA:

Per the Abilify prescribing info, max recommended for depression is 15mg/day as an adjunct to an AD.

Link to comment
Share on other sites

Thank you for the info. I appreciate it. I see that you are part of the the staff, so I ask, am I not allowed to comment on people's posts or make suggestions? I clearly understand that without a doctors order, people can harm themselves by just taking a random person's advice, and I do not want that to happen. So how do I word my comments or suggestions without "telling someone what to do." I consider myself very knowledgeable with psychopharmocology and would love to help, but I do not want people to think I am a doctor either and to follow directly what I say. Should I state - "check with your doctor......"? Sorry, I am fairly new here.

Trazadone was a horrible experience for me. Bad, bad, bad. But a lot of people do okay on it. Lunesta worked until it didn't.

Remeron causes major eating issues for a fair number of people. Low dose Seroquel is one of the most effective sleep meds. The hangover often wears off after a few weeks, but you may eat your fridge. You might do best by simply raising your Abilfy dose. Idk. Talk to your doc about that one.

Abilify is used in higher doses than 5mg for depression. Similarly, it sometimes is used in low dose for bipolar. There isn't really a this much for one, that much for another rule.

To create a header, go to your picture drop box in the upper right corner. Select "settings." Then select "profile." Headers here run across the top. Then select "change signature." Headers here run vertical. A box will come up where you can enter your info. Hit save and you are done.

Link to comment
Share on other sites

Thank you for the info. I appreciate it. I see that you are part of the the staff, so I ask, am I not allowed to comment on people's posts or make suggestions? I clearly understand that without a doctors order, people can harm themselves by just taking a random person's advice, and I do not want that to happen. So how do I word my comments or suggestions without "telling someone what to do." I consider myself very knowledgeable with psychopharmocology and would love to help, but I do not want people to think I am a doctor either and to follow directly what I say. Should I state - "check with your doctor......"? Sorry, I am fairly new here.

Trazadone was a horrible experience for me. Bad, bad, bad. But a lot of people do okay on it. Lunesta worked until it didn't.

Remeron causes major eating issues for a fair number of people. Low dose Seroquel is one of the most effective sleep meds. The hangover often wears off after a few weeks, but you may eat your fridge. You might do best by simply raising your Abilfy dose. Idk. Talk to your doc about that one.

Abilify is used in higher doses than 5mg for depression. Similarly, it sometimes is used in low dose for bipolar. There isn't really a this much for one, that much for another rule.

To create a header, go to your picture drop box in the upper right corner. Select "settings." Then select "profile." Headers here run across the top. Then select "change signature." Headers here run vertical. A box will come up where you can enter your info. Hit save and you are done.

Yes, saying to check with the doc is a good ideas. Here, everything is about working with your doctor and not acting on your own. If you don't like what is going on with your doc, get a second opinion. That is central philosophy. Qualifying your opinion when it's not obviously opinion is a good idea. It can be appropriate to ackowledge that you experience is only that of one out of many who may have a different impression. If you want to make a case for something other than what can be found in a Prescribing Info sheet or similar source of info, cite you sources and provide links. Peer reviewed research is considered credible. Never tell someone it would be a good idea to stop meds. That one simply isn't tolerated here because it could lead to significant consequences if acted upon, and some people do act on what they hear on the Internet. Also, always keep in mind that it is unlikely that you can get the whole story off a post made on the Internet. That's probably the easiest way to remember to temper your response.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...